MAUDE Adverse Event Report: TERUMO CLINICAL SUPPLY CO., LTD. PRIORITYONE ASPIRATION CATHETER; CATHETER, EMBOLECTOMY

TERUMO CLINICAL SUPPLY CO., LTD. PRIORITYONE ASPIRATION CATHETER; CATHETER, EMBOLECTOMY
Catalog Number 30-6100
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned to the manufacturer facility for evaluation.The guiding catheter, sheath introducer, and apparatus were returned.Visual inspection revealed that the guidewire lumen tore from the exit port to the tip, and the tip was separated.Magnification of the split part and separated tip part revealed that the guidewire lumen stretched from inside of the lumen to the outside, and the resin cracking occurred.We also found that the resin of the distal tip stretched and split.Functional testing was conducted: a test samples was used and was advanced over.014 guidewire until its distal 15cm protrudes from the guiding-catheter tip.Keeping the guide-wire in place, priority one is retrieved into the guiding catheter.After having trying several times, a loop of guide-wire was formed between the gw-lumen exit of priority and distal end of guiding catheter, and resistance was felt on the priorityone.When a loop was formed on guide-wire, priorityone continued to be retrieved against resistance.Gw-lumen began to be torn from the proximal port of it.The gw-lumen was torn over the whole length, and distal tip became torn off and the breakage observed was similar to the actual sample.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause of the reported event cannot be definitively determined based on the investigation, it is likely that aspiration catheter was pulled, leaving guide-catheter and guide-wire in place.A loop formed on guide-wire, and resistance was felt against withdrawal.The looped guide-wire made the gw-lumen tube become torn, and aspiration catheter and guide-wire became stuck in guide-catheter and became fractured.The device labeling does address the potential for such an event in the instructions-for- use (ifu) with statements such as the following: "never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, damage to the catheter, or vessel perforation." a review of the device history record of the product code/lot# combination was conducted with no relevant findings.Terumo medical products (tmp)(importer) registration no.2243441 is submitting this report on behalf of terumo clinical supply co., ltd.(manufacturer) registration no.3009500972.Exemption number e2015021.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported the catheter malfunctioned during a case.Follow up communication with the user facility confirmed the following information: the patient is fine.The procedure was successful.

Brand Name
PRIORITYONE ASPIRATION CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
TERUMO CLINICAL SUPPLY CO., LTD.
3 kawashima-takehaya-machi
kakamigahara, japan 501-6 024
JA  501-6024
MDR Report Key6773117
Report Number3009500972-2017-00001
Device Sequence Number188159
Product Code DXE
UDI-Device Identifier04543334177254
UDI-Public04543334177254
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K112382
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number30-6100
Device Lot Number161200990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2017
Initial Report FDA Received Date08/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1